Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

my 14 month old has been sick for the past month we have been trying

antibiotic after antibiotic and it got rid of his ear infection and we have been trying other stuff for his cough and nose and tuesday he went and got three shots... and last night his temp shot up to 103.2 and i gave him infant ibprofen and it went down to like 100.3 and then this morning he woke up vomitting all over the floor with a fever of 103.5 and i gave him some more ib... and he is now laying down miserable... im just not sure what to do everytime i jump up and bring him to the er or doctors when this happens theres nothin they do but send me home with an antibiotic .... last week he had an upper respritory infection and got on an antibiotic for that and the doctor said tuesday that he was ok enough to get the shots.... it just seems after the ib wears off his temp goes back up... this is my first child im just not sure what to do any advice

Answer Question
 
Igotuonlock

Asked by Igotuonlock at 7:49 AM on May. 13, 2010 in Toddlers (1-2)

Level 1 (0 Credits)
Answers (6)
  • I'm not sure how true it is and don't want to freak u out, but I have heard that sometime if they have pneumonia (sp) they may start vomitting. I would call your dr right away. Hope he feels better soon. My dd is going thru the same thing. First ear infection 2 antibiotics and now a horrible cold! good luck!
    Anonymous

    Answer by Anonymous at 7:59 AM on May. 13, 2010

  • Maybe go to another PED and get a second opinion. GL momma hugs***
    Anonymous

    Answer by Anonymous at 8:03 AM on May. 13, 2010

  • That sounds extremely rough on all of you, I am so sorry to hear this. Could it be anything at all in the home that is causing this? Pets, smoke, ANYTHING? I would try a different doctor just for another opinion on what seems to be the problem. Has he been checked for allergies of any kind?
    Ctink8189

    Answer by Ctink8189 at 8:05 AM on May. 13, 2010

  • for the fever try alternating Tylenol. & Motrin every 2 hours ( EX: Tylenol 1:00, Motrin 3:00, Tylenol 5:00, Motrin 7:00) and so on oh and you can get store brand too just make sure it says (compared to). have a nice cool washcloth on your baby's head. As far as the vomiting try feeding little bits if dry toast or crackers. give plenty of fluids like pediasure and water. GL I pray your baby will be feeling themselves in no time ;)
    Butterfly1108

    Answer by Butterfly1108 at 9:05 AM on May. 13, 2010

  • if your unsure of your physicians call - get a different one. Are you taking your child to a childrens hospital e.r.? makes a difference. My child was only 3 weeks old and the regular hospital kept telling me my son had the flu. I got another physician for him in the pediatric clinic and he was placed in the hospital in serious condition. Turned out he had phylorstenosis and he'd been dehydrated so far that he wouldn't have made it if I hadn't kept telling the doctors something was wrong. scarey thought for me -sorry to scare you. If it's just a cold /flu/shots/ call your physician back and tell him/her what is going on and you are unsure what to do. You are your child's only voice-don't be afraid to get help. I hope this gets resolved for your family soon-it stinks being sick.
    momof4kids257

    Answer by momof4kids257 at 10:42 AM on May. 13, 2010

  • We went through this, too. We did three different antibiotics. On the second antibiotic, she ran a low grad fever for two days. Then the vomiting came. We finally tried a 5-day antibiotic and that cleared it up, but we had a sick baby for six weeks. If you have questions, call the nurse hotline on the back of your insurance card. They are very helpful. And I agree with alternating the Tylenol/Motrin. I just do it every four hours. And give lots of love and fluids.

    We were at the doctor every two weeks for two months until it cleared up. It's not a cold or flu - those are viral. It's a bacterial ear infection, which is why they are prescribing antibiotics.
    lvpenguino

    Answer by lvpenguino at 12:27 PM on May. 13, 2010

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Cafemom Join now to connect to other members! Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN